Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery Support Group.
“I am using Klonopin to taper off Lorazepam which is also a Benzo, they both have a BLACK BOX WARNING LABEL. My opinion, they should take them off the market .”
These may be the wrong medications for you to take but that doesn’t make them poison nor mean they should they be taken off the market. For some people with particular types of seizures these medications can be very beneficial, surely you don’t want to deprive those who are helped by these drugs.
Jump to this post
I wasn't implying about taking Benzo's off the market. They are helpful for people who have Epilepsy. I was tested for Epilepsy but do not have it. I just began a very slow taper today (Valentines Day) and I am hoping that within the next 6 months I can be off this med completely. Even so, if it takes me a year I am breaking up with Klonopin. It treats me like a "Benedict Arnold". Leah09
I totally agree with you and everything you mentioned in this post. I have so much nausea with this Benzo that I have to force myself to eat. I do not know how to convince the Doctor who prescribed this to me that I need to taper. I go back to see him within three weeks. I am also losing my health insurance coverage and applying for Medicaid. I am 62 years old and want this Benzo (Klonopin) out of my body once and for all. Thanks for your reply. Leah09
Is the nausea a result of tapering the benzo? If so, what have you tried to control the nausea? I may have suggestions to help.
Greetings. Over a five month period of time I have tapered from 6 mg a day to one mg at night of Valium. I am 70 years old and have been on benzos for decades. I am kind to myself through this process and I have a positive attitude about my success and the future.
What side effects are you having with this taper?
I taper and then wait a week to taper further so my body can adjust to the new dosage. The first 2 days I take less, I experience anxiety, am short tempered, tired, and once I had insomnia–just one night. It isn't pleasant, but I know what to expect and just ascertain I am taking care of myself: eating meals, resting, not pushing myself, going to bed the same time every night, getting up the same time in the morning, trying other things to assure sleep. I have hope. I won't give up hope that some day I will not be physically dependent and be able to fall asleep and stay asleep without benzos.
All of you who have been tapering are to be highly commended for being so brave in your tapering process. I myself have to wait three more weeks to see my Doctor and get permission from him to begin tapering. My health insurance coverage ends completely on March 9th. I am applying for Medicaid and have a Good Rx card but will still have to pay some out of pocket expense for my five prescriptions. Klonopin will be one of the most expensive besides my other blood pressure lowering medications. I should have begun tapering a long time ago then I would not be facing this dilemma right now. Leah09
Greetings. I gave your question regarding side effects more thought yesterday. In the beginning the side effects were numerous but I didnt let that stop me from my goal. I had muscle cramps. I learned stretching exercise and had the luxury of having a Thai massage once a month. Drink lots and lots of water to combat side effects. Not only does hydration lessen the side effects but it aids in eliminating the drug from your body in a gentle way. I also had nausea. Tums worked and I cut back on food which helped me loss a few pounds which I need to do. The side effects were not as bad as I imagined they would be. My fears of withdrawal have subsided greatly. The pros outweigh the cons as the side effects lessen as time goes on and for instance the muscle cramps arent constant but intermittant. I am thinking of you and I support anyone trying to take on this challenge.
Sounds like you're doing great! Are you working with the prescribing doc? Sometimes they help–sometimes, they'd prefer to keep prescribing. So stick with it. I wish I were in that position!
Mayo Clinic has a tapering schedule online. I printed it off and gave it to my doctor. My doctor and I followed the Mayo guidelines 'to the letter.' My doctor listened to my concerns, memory issues, falling, physical dependency, not wanting to take more Valium but less, etc., but he was not informed as I was about the process or the negative side effects of both taking the medication and not taking the medication. My doctor said, "but Valium is a Class 4" medication, which means it is downgraded and he did not think it was TOO physically addicting, which in my case it is. I envy people who after years can just stop 'cold turkey' and have little to know side effects. This was not the case for me as I have always been hypersensitive to substances. I have a great doctor, but he is "old school" and listened to the pharmaceutical companies regarding medication. He helped me get off oxycodone, which he had prescribed to me as he was told it was not addicting by the manufacture. I have found in this age, I need to advocate for myself and become well informed about what I put in my body. A pill is no longer a quick fix for me. I have had to change my lifestyle and dally routine, but it has been all good. Please stay in touch and let me know how it goes for you.
Where did you go to find the Mayo Tapering Schedule, I cannot find it anywhere? I was told you needed a Psychiatrist to get off Benzodiazepines. I have been seeing one at UCSF LANGLEY PORTER, and no sign of her tapering me, I have done so myself. Took Lorazepam 6 mg daily for at least 10 years until I was told it is a DANGEROUS DRUG. I started on .50 mg a day on Clonazepam and tapered off half in 8 months. I want so desperately to stop taking any form of Benzodiazepines. The Psychiatrist has never had a tapering schedule for me. I want to to cut back the .25 I am now taking for 2 months to to 1/4 of the .25. I am very scared of having anymore withdrawals but truly think I am getting addicted to the Clonazepam now after being on it so long. What are the chances of this?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In